Advertisement

The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol

Systemic Neuropathy

Here's a taste of what TheBody.com has to offer on this topic:
Get the Facts
The Well Project

Peripheral Neuropathy and HIV/AIDS

Table of Contents What Is Peripheral Neuropathy? What Causes PN? Who Is at Risk of Developing PN? How Do You Know if You Have PN? PN Treatments AIMS for PN What Is Peripheral Neuropathy? Many people living with HIV (HIV+) develop problems that involve the nervoussystem. The nervous system controls thinking, movement, sensations, andfeelings. There are two parts of the nervous system: the brain and spinal cord(central...
Ask the Experts

reversing neuropathy (TREATMENT OF PERIPHERAL NEUROPATHY, 2010)

hi, just want to know if there is anything i can do to reverse neuropathy in my toes and feet. i am 46, male, fit and healthy, v/l undetctable, cd4 approx 500. i am told it was caused by stavudine which i stopped taking about a year ago, greatly...
Robert J. Frascino, M.D.

Response from Robert J. Frascino, M.D.

The Robert James Frascino AIDS Foundation
Hi,D4T-induced distal sensory neuropathy is indeed annoying! (I have it as well.) We don't have a quick (or even slow) fix for this side effect/toxicity yet. I'll repost below a link to a recent article which provides information about... Read more »

NEUROPATHY

WHICH MEDS CAUSE NEUROPATHY?...
Benjamin Young, M.D., Ph.D.

Response from Benjamin Young, M.D., Ph.D.

Rocky Mountain CARES
Hello and thanks for your post.Several HIV drugs have been associated with causing peripheral neuropathy. What's important to recognize is that HIV itself is a cause of neuropathy and persons with AIDS are at much greater risk of developing... Read more »

Neuropathy Progression

Dear Dr.:What is the typical progression of neuropathy? Can the symptoms appear,then resolve, then reappear?Thank you...
Judith Feinberg, M.D.

Response from Judith Feinberg, M.D.

University of Cincinnati, College of Medicine
Usually, when peripheral neuropathy appears in association with one of the HIV medications, the symtpoms may resolve if the drug is stopped quickly enough. If that doesn't happen, or if the neuropathy is due to HIV itself, then the symptoms... Read more »

Neuropathy

Hi, can you tell me what this is. thanks so much...
Keith Henry, M.D.

Response from Keith Henry, M.D.

University of Minnesota, School of Medicine
Neuropathy means peripheral nerve irritation/dysfunction. In the setting of HIV it is most often due to HIV itself or to some of the drugs (such as D4t or ddI) used to treat HIV. There are many causes and manifestations of neuropathy. KH... Read more »
Connect With Others

Neuropathy?

Posted by Anonymous, 1 Reply
Is it possible to have hiv neuropathy (not the neuropathy produced by med but by hiv itself) soon after being infected, that its withing the first year of being infected? How likeky?

Read more »

Neuropathy?

Posted by Anonymous
Is it possible to have hiv neuropathy (not the neuropathy produced by med but by hiv itself) soon after being infected, that its withing the first year of being infected? How likeky?





Read more »

Lipodystrophy or Neuropathy?

Posted by Anonymous, 1 Reply
Is it possible to experience lipodystrophy and neuropathy within 2-3 months of HIV exposure, or are these conditions generally symptomatic of long-term HIV status? I have noticed significant swelling under my arm/ beside my right breast. I'm not... Read more »

Lipodystrophy and/or Neuropathy?

Posted by Anonymous, 2 Replies
Is it possible to experience lipodystrophy and neuropathy within 2-3 months of HIV exposure, or are these conditions generally symptomatic of long-term HIV status? I have noticed significant swelling under my arm/ beside my right breast. I'm not... Read more »